It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-11-2004, 06:23 AM   #1
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Current GP's... This Is What We Deal With

He puts me on BP meds...even increases them throughout the treatment...and every time I have gone back, after looking at my chart, HE ASKS ME, "WHAT ARE YOU TAKING AGAIN?"

Exactly. My doc. told me I had white-coat 7 months ago or so. Yesterday he said that he wasn't convinced even with a reading like 156/85, because my heart rate was 69. "Well you have me on Atenolol doc." Oh yeah he responded. That would explain why your heart rate wasn't higher. My deductible is $100, I feel that I spent $75 for a circus show. Let's see, it went down to 122/76 30 minutes later. I have logs for the 20 months that I have been on meds. Last year at this time my average B/P was 126/76, now it is 116/66 on the meds. Is it time to wean with all of the side effects? Yeah. His direct quote "You can go off of the meds., but I don't know if I would do that", but you can try, but they are good meds & protect you. What am I supposed to get from that.

 
Old 11-11-2004, 06:30 AM   #2
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: Current GP's... This Is What We Deal With

There is an article about drug companies and drs in the senior mag. three sales reps are ditching the dirt on the makers of vioxx. I think this happens alot where pharmaceutials pay drs to prescribe their dr. It was an interesting reading.

 
Sponsors Lightbulb
   
Old 11-11-2004, 07:07 AM   #3
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Current GP's... This Is What We Deal With

I know about the kick-backs. It really makes me wonder if I am on Atenolol & Lotrel if there is a reason other than my white-coat.... My 1st doc. I asked to try Diovan, he put me on Lotrel & said that it was better..... It makes you wonder.

 
Old 11-11-2004, 07:22 AM   #4
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Current GP's... This Is What We Deal With

Axe..I had a dr. who would not take me off Altace as she felt it was a great drug, but it gave me lousy side effects. After almost 2 years on it, I started getting heart palps very badly so she put me on 25 mgs. of Atenolol. Once my palps stopped, I took myself off of the Altace. When I told her, she upped the Atenolol to 50 mgs. and I felt crappy, so I knocked it down to the 25 again, that is when they added the Avapro as she felt the 25 was too low of a dose, plus I had a low postassium reading, and the Avapro would help to hold the potassium level more steady.

If U aren't convinced U need all these drugs, go off of the one U hate most and see what happens. If it is the Atenolol, slowly wean yourself off, and if your BP goes up, then U will know U need them, but if it stays low, U have proven U don't need it. Don't drive yourself crazy wondering, just try it and see how it goes. I really wish U luck, it isn't easy being with a dr. who won't work with you. Take care....

 
Old 11-11-2004, 07:32 AM   #5
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Current GP's... This Is What We Deal With

JJ,

When you say that you felt crappy on the Atenolol at 50 MGS, imagine 100. What side-effects did you have? When you weaned off of it, was it diffucult with withdrawals & etc. What was your weaning schedule?

 
Old 11-11-2004, 08:50 AM   #6
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Current GP's... This Is What We Deal With

My husband takes 100 mgs. of Atenolol along with 3 other BP drugs. I felt very tired on 50 mgs. and I seemed to be getting depressed, so I just cut the 50's in half and took it like that till I saw the dr. At first I felt a lil nervous, but after a week I was fine. Dr. told me if I wanted to get off of them completely, to take the 25 mgs. every other day for a week, and then stop, but I decided to just keep taking the 25 for now. Seems these are hard drugs to get off, as when I didn't take it for a couple of nites, I did feel jumpy the next day and had some heart palps., that is why I stayed on them.

Try cutting back to 50 for awhile and see how it goes. Good luck!!

 
Old 11-11-2004, 10:13 AM   #7
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Current GP's... This Is What We Deal With

Great! I knew that they would cause some withdrawal effects. My doc. yesterday said that if I wanted to get off of the meds. to try it & monitor. Is he aware that Atenolol isn't a B/P med. that you play around with.... you need a weaning schedule. My appt. yesterday was an excercise in futility. The Atenolol causes the lethargy, but it could be the Lotrel as well. A couple of days a week I feel a little dizzy. It's impossible to tell, which med. causes the lethargy, the dizziness, the flushing (my doc. said that I'm healthy, so the B/P meds. increase blood flow to the face+ & that it wasn't a side-effect of Lotrel... look up Lotrel & calcium channel blocker side effects doc.), as well as depression+. It is terrible to feel more depressed & to lose hope after appointments. I have reached that point. I don't want to see another GP, unless it is a specialist in White-Coat & Anxiety. If all of my blood tests were perfect (I have a copy) in May, then why test kidney function again in a few months. He said that was the point of the blood test???? My creatinine was 1.0, normal is 0.5-1.4, My BUN was 13, normal is 7-25. My ratio was 13, normal is 6-25. If anything it is right in the middle or better. Liver function ... AST 16 (Normal 2-50) ALT 20 (Normal 2-60)... Makes no sense to test more than once every 2 years, especially for a 34 year old, especially when all of the #'s were great a few months ago. LDL Cholesterol 105, under 130 is good. HDL (the good cholesterol)- 72 (anything over 40 is good). My ratio was 2.7, anything under 5 is good.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My GP visit, finally up to discussing it. sammyo1 Chronic Pain 6 09-01-2008 04:16 AM
New GP lowers stress jlbrow7 Multiple Sclerosis 17 07-05-2008 09:05 AM
Your GP and LLMD Aimiloo Lyme Disease 6 03-21-2008 01:10 PM
Current events SanyBelle Depression 2 04-17-2007 08:26 AM
Does the GP need to know about it? ExTra111 Depression 6 04-14-2007 11:26 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!